Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 10, 2014, 7:26 PM CDT for Morgan County, Scott County, Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 10, 2014, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:46 PM CDT | FLASH FLOOD | Jacksonville, IL | SOME FLOODED ROADS IN JACKSONVILLE WITH A FEW ROAD CLOSURES IN TOWN. ALSO A FEW FLOOD ROADS IN THE COUNTY ESPECIALLY CENTRAL AND SOUTHERN PART OF MORGAN COUNTY. |
| Jun 10, 9:15 PM CDT | FLASH FLOOD | Winchester, IL | PARTS OF OLD ROUTE 36 IN SCOTT COUNTY ARE CLOSED DUE TO FLOODING...SOME COUNTY ROADS ARE FLOODED AS WELL. |
| Jun 10, 9:40 PM CDT | FLASH FLOOD | Jacksonville, IL | FLOODING OVER PARTS OF ROUTE 104 FROM JACKSONVILLE TO FRANKLIN LIKE AT REESE CORNER AND PARTS OF WOODLANE ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
799
WGUS53 KILX 110026
FFWILX
ILC137-171-110330-
/O.NEW.KILX.FF.W.0016.140611T0026Z-140611T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
726 PM CDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1030 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. UP TO 3 INCHES OF RAIN FELL TODAY OVER PARTSW OF MORGAN
AND SCOTT COUNTIES. A WEATHER OBSERVER IN JACKSONVILLE MEASURED 3 INCHES
OF RAIN...AND MOST OF THIS FELL SINCE LATE AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL BRING ANOTHER 1 TO 2 INCHES OVER PARTS OF MORGAN
AND SCOTT COUNTIES THROUGH 1030 PM WHICH MAY LEAD TO FLASH FLOODING
ESPECIALLY OVER LOW LYING AND POOR DRAINAGE AREAS DUE TO A VERY
SATURATE GROUND FROM RECENT HEAVY RAINS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKSONVILLE...WINCHESTER...ALEXANDER...ALSEY...CHAPIN...EXETER...
FRANKLIN...LITERBERRY...MANCHESTER...MURRAYVILLE...WAVERLY AND
WOODSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3987 9046 3987 9001 3975 8998 3971 8998
3965 8995 3952 8992 3952 9057
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 7:00 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 10, 7:00 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 700 PM CDT Tue Jun 10 2014 .DISCUSSION... ISSUED 300 PM CDT Tue Jun 10 2014 Slow moving low will keep unseasonably cool and wet weather through Wed night. A fast moving cold front for later Thurs/Thur night will bring another chance of rain/storms. Dry for Fri and at least the first half of the weekend. More rain returns late Sunday through Tuesday along a stalled out frontal boundary. Temps will warm into the 80s this weekend and early next week. SHORT TERM...Tonight through Thursday night. The upper low centered over Missouri is slowly approaching SW IL. KILX radar shows an MCV ahead of the low lifting N through eastern IL, triggering locally heavy rains from Mattoon to Danville. The rest of the afternoon will see an increase in showers with a few thunderstorms possible, especially S of Rushville to Lincoln and west of Springfield, where some sunshine has helped create some surface based instability closer to the center of the low. We will continue with categorical PoPs in most of the area early this evening as the low enters SW IL, with a shift northward of the higher concentration of rain by midnight. The diminishing trend will continue after midnight as the low progresses toward the Indiana border and our area gets in the coll-zone between the low center and the deformation rain band. Eventually the deformation rains will progress across our forecast areas on Wednesday, but rain coverage will be more scattered and amounts should remain less than a quarter inch in any one location. The occluded low will become an open wave as it departs later Wed and Wed night, so we expect dry conditions across all of our forecast area by Wed evening. A brief warm-up is forecast for Thursday as a thermal ridge precedes the fast moving cold front. The thickening high clouds should delay long enough into the afternoon so that sunshine can help push highs into the lower 80s. The cold front is expected to have enough moisture to produce a narrow line of showers or even a few thunderstorms as it moves quickly from west to east across IL. Most areas should see precip come to an end by late Thursday night. LONG TERM...Friday through Tuesday. The southern end of the front may linger close enough to our southeast counties to keep a few showers near Flora to Lawrenceville. We kept a dry forecast on Friday for now, but will watch the frontal progression for any slowing or northward drift. Most areas will see dry conditions. Relatively cool north winds behind the front will help keep highs mainly in the mid 70s. A longwave ridge in the Plains will progress into IL on Saturday. Rising heights aloft and warming mid-levels will combine to push high temps into the lower 80s. Dewpoints will remain in the mid to upper 50s, making for a comfortable day all around. Sunday will see gusty south winds bring increasing moisture as dewpoints climb into the upper 60s ahead of the next cold front. Showers and storms will arrive in our western counties by late Sunday afternoon and progress across IL Sunday night. The frontal boundary is projected to stall out across IL on Monday and remain a focus for continued chances of showers/storms through Tuesday. Little change in airmass is expected as the front never departs the area. Therefore, heat and humidity will only increase Mon and Tues as highs climb into the mid to upper 80s and dewpoints reach into the low 70s. SHIMON && .AVIATION... ISSUED 659 PM CDT Tue Jun 10 2014 568 DM 500 MB low pressure over east central MO will lift ne into southern Lake MI Wed afternoon. Meanwhile 1005 mb surface low pressure near St Louis will lift ne across central IL tonight and into sw lower MI by sunset Wed. Scattered showers and a few thunderstorms will occur next 24 hours and be most numerous this evening until 06Z and again Wed afternoon especially over eastern IL. IFR to MVFR ceilings and visibilities will occur at times with the showers and lowest at northern airports of PIA and BMI. Ceilings have lifted temporairly to VFR along I-72 but expect ceilings to drop back down later this evening and overnight. Ceilings should elevate to MVFR toward Wed afternoon and carried VCTS eastern airports closer to departing storm system near southern Lake MI. ENE winds near 10 kts thru sunset to weak a bit after dark and turn w/nw during day Wed as low pressure passes to the ne of central IL. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 3:11 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT TUE JUN 10 2014 ILZ027>030-036-040-111100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 311 PM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AFTERNOON. THERE WILL BE BETTER THUNDERSTORM CHANCES ON THURSDAY...AND FROM SUNDAY INTO MONDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ031-037-038-041>043-047>053-111100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN- SANGAMON-SCOTT-TAZEWELL-WOODFORD- 311 PM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. AT THIS TIME...ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AFTERNOON. THERE WILL BE BETTER THUNDERSTORM CHANCES ON THURSDAY AFTERNOON...AND FROM SUNDAY NIGHT THROUGH MONDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-111100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 311 PM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. AT THIS TIME...ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AFTERNOON. THERE WILL BE BETTER THUNDERSTORM CHANCES ON THURSDAY AFTERNOON AND EVENING...AND FROM SUNDAY NIGHT THROUGH MONDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Local storm report, Jun 10, 5:28 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN OGDEN 40.12N 87.96W
06/10/2014 M1.27 INCH CHAMPAIGN IL CO-OP OBSERVER
RAINFALL SINCE 0540 THIS MORNING...STILL RECEIVING LIGHT
DRIZZLE.
&&
EJLLocal storm report, Jun 10, 6:03 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 4 NW PEORIA 40.79N 89.66W
06/10/2014 M1.32 INCH PEORIA IL NWS EMPLOYEE
MEASURED 1.32 INCHES OF RAIN SO FAR TODAY ON NORTHWEST
SIDE OF PEORIA. STILL GETTING LIGHT RAIN AT 6 PM.
&&
07Local storm report, Jun 10, 6:06 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN SAVOY 40.06N 88.25W
06/10/2014 M1.12 INCH CHAMPAIGN IL ASOS
MEASURED 1.12 INCHES OF RAIN SO FAR TODAY THROUGH 6 PM AT
CHAMPAIGN AIRPORT IN SAVOY.
&&
07Local storm report, Jun 10, 6:09 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 4 E MATTOON 39.48N 88.29W
06/10/2014 M1.58 INCH COLES IL ASOS
MEASURED 1.58 INCHES OF RAIN SO FAR TODAY THROUGH 6 PM AT
MATTOON AIRPORT LOCATED BETWEEN MATTOON AND CHARLESTON.
GETTING MODERATE TO HEAVY RAIN AT 6 PM.
&&
07Local storm report, Jun 10, 7:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
710 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 5 W MARSHALL 39.40N 87.78W
06/10/2014 M1.72 INCH CLARK IL MESONET
MEASURED 1.72 INCHES OF RAIN SO FAR TODAY THROUGH 7 PM.
MINOR FLOODING ON SOME ROADS AND SOME FLOODED FIELDS.
&&
07Local storm report, Jun 10, 7:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN CHARLESTON 39.48N 88.18W
06/10/2014 M2.65 INCH COLES IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 PM HEAVY RAIN 3 SW HIDALGO 39.13N 88.19W
06/10/2014 M1.74 INCH JASPER IL CO-OP OBSERVER
24-HOUR RAINFALL
0500 PM HEAVY RAIN 2 W PALESTINE 39.00N 87.65W
06/10/2014 M1.47 INCH CRAWFORD IL CO-OP OBSERVER
24-HOUR RAINFALL
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:07 PM CDT | Areal Flood Advisory | ILX | Edgar, Vermilion | 3 hr |
| Jun 11, 1:24 AM CDT | Areal Flood Advisory | ILX | Morgan, Scott | 7 hr |
| Jun 11, 11:25 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 6 days |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.